Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 21, 2013, 5:18 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Dec 21, 2013, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 5:18 AM MST (12:18 UTC)
- In effect from
- Dec 21, 2013, 8:00 AM MST
- Expired
- Dec 21, 2013, 5:45 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
346 WWUS74 KEPZ 220045 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 545 PM MST SAT DEC 21 2013 ...STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS HAVE DIMINISHED EARLY THIS EVENING... .A WINTER STORM SYSTEM HAS MOVED OFF INTO THE SOUTHERN PLAINS THIS EVENING ALLOWING BRISK WINDS TO BEGIN DIMINISHING ACROSS THE AREA. WEST WINDS OF 15 TO 25 MPH WILL CONTINUE FOR MUCH OF THE EVENING BEFORE DIMINISHING TO NORTHWEST 10 TO 15 MPH AFTER MIDNIGHT. WIND GUSTS OF 30 TO 40 MPH MAY CONTINUE THIS EVENING ALONG EAST SLOPES OF MOUNTAINS AND THROUGH MOUNTAIN PASSES. NMZ407-411-413-417-TXZ418>424-220145- /O.CAN.KEPZ.WI.Y.0025.000000T0000Z-131222T0300Z/ SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN- OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO... SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS... CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 545 PM MST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. $$ HEFNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 21, 4:22 AM MST, 56 minutes earlier.
Area forecast discussion, Dec 21, 4:22 AM MST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
422 AM MST SAT DEC 21 2013
.SYNOPSIS...
A WINTER STORM SYSTEM WILL EXIT THE REGION TODAY WITH MOUNTAIN
SNOW AND A LOWLAND MIX OF RAIN AND SNOW SHOWERS TAPERING OFF AND
ENDING LATER THIS AFTERNOON AND EVENING. MOUNTAIN AREAS MAY
RECEIVE AND ADDITIONAL 1 TO 3 INCHES OF SNOW TODAY. WINDS WILL BE
STRONG ACROSS THE AREA TODAY...BUT WILL DIMINISH LATER THIS
EVENING. DRY AND COOLER CONDITIONS WILL OCCUR ON SUNDAY. DRY
CONDITIONS WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL IS
EXPECTED FOR MOST OF NEXT WEEK...INCLUDING THE CHRISTMAS HOLIDAY
PERIOD.
&&
.DISCUSSION...
UPPER LOW IS TRACKING THROUGH THE AREA THIS MORNING AND SHOULD
EXIT THE REGION TO THE EAST LATER TODAY. A MIX OF MOSTLY LIGHT
RAIN AND SNOW SHOWERS WILL OCCUR THROUGH MID MORNING ACROSS THE
LOWLANDS WITH SNOW SHOWERS CONTINUING OVER THE MOUNTAINS...
ESPECIALLY THE SACRAMENTO MOUNTAINS. AN ADDITIONAL 1 TO 3 INCHES
IS POSSIBLE FOR THE MOUNTAINS WITH TOTAL SNOW ACCUMULATIONS
RUNNING BETWEEN 3 AND 8 INCHES FOR THE MOUNTAINS FOR THIS SYSTEM.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS ACROSS THE LOWLANDS
THROUGH MOST OF THE DAY...TAPERING OFF IN THE AFTERNOON FOR MOST
AREAS. A SECONDARY DISTURBANCE MAY KEEP LIGHT SNOW SHOWERS GOING
THE MOUNTAINS BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED FOR
TONIGHT. WINTER STORM WARNING FOR THE MOUNTAINS WILL END AROUND 5
PM TODAY WITH ONLY A FEW LIGHT SNOW SHOWERS OR FLURRIES EXPECTED
FOR THE MOUNTAINS THIS EVENING.
ANOTHER FEATURE OF THIS SYSTEM WILL BE STRONG WESTERLY WINDS. A
DEEP SURFACE LOW IS FORMING EAST OF THE AREA THAT WILL TIGHTEN THE
PRESSURE GRADIENT ACROSS THE REGION. WINDS WILL BE MOSTLY 20 TO 30
MPH FOR MOST AREAS...BUT SOME AREAS ALONG THE BORDER AND IN
FURTHER EAST MAY SEE SUSTAINED WIND SPEEDS UP TO 35 MPH FOR A
PORTION OF THE DAY...ESPECIALLY ALONG THE EAST SLOPES OF AREA
MOUNTAINS. AS RESULT...A WIND ADVISORY WILL BE IN EFFECT THIS
MORNING THROUGH EARLY THIS EVENING FOR ZONES ALONG THE BORDER
STRETCHING FROM DEMING TO DELL CITY. WINDS WILL DIMINISH TONIGHT
AND REDUCED WIND SPEEDS AND CLEARING SKIES EXPECTED FOR SUNDAY.
TEMPERATURES WILL BE BELOW NORMAL WITH MID TO UPPER 40S FOR MOST
LOCATIONS.
NEXT WEEK IS SHAPING UP TO BE A DRY ONE WITH HIGH PRESSURE ON WEST
COAST MAINTAINING A NORTH TO NORTHWEST FLOW OVER THE LOCAL AREA.
CHRISTMAS EVE AND CHRISTMAS DAY SHOULD BE DRY WITH MOSTLY CLEAR
SKIES AND GENERALLY LIGHT WINDS. TEMPERATURES BOTH DAYS WILL BE
NEAR SEASONAL NORMALS WHICH MEANS MIDDLE TO UPPER 50S ACROSS THE
LOWLANDS. A WEAK LOW PRESSURE TROUGH IS EXPECTED TO DEVELOP OVER
SOUTHERN CALIFORNIA ON THURSDAY AND MOVE THROUGH THE AREA FRIDAY.
LATEST MODEL RUNS INDICATE THAT THE WEAK SYSTEM WILL NOT HAVE MUCH
MOISTURE WITH IT AND WILL NOT BE ABLE TO TAP MUCH PACIFIC MOISTURE
BEFORE MOVING THROUGH THE AREA...SO RAIN CHANCES WILL REMAIN SLIM
TO NONE FOR LATE NEXT WEEK. TEMPERATURES WILL BE NEAR OR SLIGHTLY
ABOVE NORMAL FOR THAT PERIOD.
&&
.AVIATION...VALID 21/12Z-22/12Z...
A MIX OF LIGHT RAIN AND SNOW EXPECTED THRU 16Z THEN LIGHT RAIN TIL
21Z. CIGS WILL VARY BETWEEN 010 AND 030 TIL 16Z THEN START
LIFTING. MTN TOPS OBSCURED WITH -SN THRU 06Z. WEST WINDS WILL
INCREASE TO 20-30G40 BY BY 15Z. WINDS WILL DIMINISH AFT 03Z.
&&
.FIRE WEATHER...
UPPER LOW WILL EXIT THE REGION LATER TODAY WITH SNOW AND RAIN
SHOWERS TAPERING OFF AND ENDING. SNOW LEVELS WILL BE AROUND 4500
FEET EARLY THEN BEGIN RISING TO 5500 TO 6000 FEET THIS AFTERNOON.
AN ADDITIONAL 1 TO 2 INCHES OF SNOW POSSIBLE FOR MOUNTAINS WITH
SOME DUSTING OF LOWLANDS NORTH AND WEST OF DEMING POSSIBLE THIS
MORNING. WINDS WILL BE ON THE INCREASE SATURDAY WITH 20 TO 30 MPH
SUSTAINED SPEEDS LIKELY. RELATIVE HUMIDITIES WILL BE ABOVE 40
PERCENT LOWLANDS AND HIGHER IN THE MOUNTAINS.
DRIER AIR WILL BE MOVING IN STARTING SUNDAY TEMPERATURES WILL REMAIN
NEAR AVERAGE KEEPING RELATIVE HUMIDITIES IN THE 20S AND 30S. NO
PRECIPITATION IS EXPECTED THROUGH NEXT WEEK AS REGION REMAINS UNDER
A DRY NORTHWEST FLOW ALOFT WITH A COUPLE OF WEAK COLD FRONTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 51 32 51 27 53 / 20 10 0 0 0
SIERRA BLANCA 47 25 50 22 50 / 20 10 0 0 0
LAS CRUCES 50 29 51 22 51 / 20 10 0 0 0
ALAMOGORDO 48 33 50 20 50 / 30 10 0 0 0
CLOUDCROFT 28 19 32 15 37 / 50 30 10 10 0
TRUTH OR CONSEQUENCES 49 31 46 23 50 / 20 10 0 0 0
SILVER CITY 41 27 44 23 44 / 30 10 0 0 0
DEMING 49 29 48 21 52 / 20 10 0 0 0
LORDSBURG 48 31 45 24 53 / 20 10 0 0 0
WEST EL PASO METRO 50 33 49 28 52 / 20 10 0 0 0
DELL CITY 49 27 48 22 50 / 30 10 0 0 0
FORT HANCOCK 51 30 52 24 55 / 20 10 0 0 0
LOMA LINDA 45 27 47 23 48 / 20 10 0 0 0
FABENS 51 31 50 23 53 / 20 10 0 0 0
SANTA TERESA 50 29 52 24 52 / 20 10 0 0 0
WHITE SANDS HQ 50 36 49 25 51 / 30 10 0 0 0
JORNADA RANGE 50 26 49 16 51 / 20 10 0 0 0
HATCH 50 29 46 20 49 / 20 10 0 0 0
COLUMBUS 49 33 48 24 51 / 20 10 0 0 0
OROGRANDE 48 32 50 22 52 / 30 10 0 0 0
MAYHILL 36 26 39 19 45 / 50 20 10 0 0
MESCALERO 34 24 41 18 44 / 40 20 10 0 0
TIMBERON 35 24 41 19 44 / 40 20 10 0 0
WINSTON 45 24 45 22 46 / 30 20 10 0 0
HILLSBORO 47 29 43 24 47 / 30 10 0 0 0
SPACEPORT 51 23 47 20 48 / 20 10 0 0 0
LAKE ROBERTS 40 25 45 21 48 / 30 20 10 0 0
HURLEY 43 27 42 23 47 / 30 10 0 0 0
CLIFF 47 24 48 18 48 / 20 10 0 0 0
MULE CREEK 42 19 47 16 48 / 30 10 0 0 0
FAYWOOD 45 27 44 24 47 / 30 10 0 0 0
ANIMAS 48 28 48 23 54 / 20 10 0 0 0
HACHITA 48 28 49 21 52 / 20 10 0 0 0
ANTELOPE WELLS 45 26 51 24 55 / 20 10 0 0 0
CLOVERDALE 41 30 49 27 51 / 30 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR NMZ407-411-413-417.
WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR NMZ402-
403-408-414>416.
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR NMZ401.
TX...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING
FOR TXZ418>424.
&&
04 LUNDEENHazardous weather outlook, Dec 20, 4:06 PM MST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 406 PM MST FRI DEC 20 2013 NMZ401>417-TXZ418>424-211315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 406 PM MST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL STORM SYSTEM WILL BRING WIDESPREAD LOWLAND RAIN SHOWERS WITH MODERATE TO HEAVY SNOW OVER THE HIGHER MOUNTAINS. THERE WILL ALSO BE ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE. SNOW AMOUNTS WILL BE AROUND 4 TO 8 INCHES...MAINLY ABOVE 6000 FEET. UP TO AN INCH OF TOTAL RAINFALL MAY OCCUR OVER ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED LOWLAND RAIN SHOWERS WITH SNOW LIKELY OVER THE MOUNTAINS DURING THE MORNING ON SATURDAY WITH SNOW AND RAIN DIMINISHING SATURDAY AFTERNOON. WINDY ON SATURDAY WITH WEST TO NORTHWEST WINDS GUSTING AROUND 45 MPH. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO REPORT SNOW AND RAIN AMOUNTS AND SMALL HAIL. ROGASH
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.